Massachusetts, 2025

High Wind and Cold in Massachusetts, February 16 to 18, 2025

February 16 to 18, 2025 · NWS ALY · 3 events in 2 counties and zones

Immediately on the heels of a complex winter storm that impacted western Massachusetts on February 15-16th, 2025, strong winds and bitter cold broke out across Berkshire County. Strongest wind gusts ranged from around 50 mph to 60 mph with a peak gust of 63 mph recorded at the North Adams Harriman-and-West Airport.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Immediately on the heels of a complex winter storm that impacted western Massachusetts on February 15-16th, 2025, strong winds and bitter cold broke out across Berkshire County. Strongest wind gusts ranged from around 50 mph to 60 mph with a peak gust of 63 mph recorded at the North Adams Harriman-and-West Airport. Strong winds led to numerous reports of tree damage and subsequent road closures. The cold airmass inflicted across Berkshire County on the departing side of the storm of the days prior led to wind chill values anywhere from -1 to -12.

Key Impacts: power outages, tree damage, road closures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 16, 4:06 PM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 16, 4:06 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
406 PM EST Sun Feb 16 2025

.SYNOPSIS...
A winter storm will continue to bring mixed precipitation into
this evening. As the system exits the region tonight, winds will
become strong with colder temperatures and another round of
lake effect snow into midweek.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Key Message:

- Complex storm system will bring some additional periods of
  light snow, sleet, freezing rain and plain rain into this
  evening before ending.

- Strong winds develop this evening and continue overnight.

- Lake effect snow begins to develop downwind of the Great Lakes
  overnight.

Discussion:

Low pressure is crossing New York state this afternoon with the
low expected to redevelop off the New England coast by this
evening and rapidly strengthen to near 970 hPa as it enters
Atlantic Canada. Precipitation will continue into the early
evening hours. Most areas are now seeing either freezing rain
or plain rain but some northern areas could be seeing some snow
or sleet. Temperatures in many areas are between 30 and 35
degrees with the cold spots along the CT River Valley and across
portions of the Adirondacks which are in the mid to upper 20s.
Storm total liquid equivalent precipitation amounts generally
range from 0.75 inches to 1.50 inches with most of this falling
as a mixture of frozen precipitation.

A strong cold front will cross the region by early this evening
as temperatures quickly fall back below freezing. Any remaining
areas of standing water or untreated surfaces could become icy.
In addition, a brief period of snow looks to return to the
region, especially for areas around the Capital District and
points north and west, where an additional coating to 2 inches
of accumulation can occur in some locations. Wind will also
begin to pick up by the early evening hours. These strong winds
along with the weight of snow and ice on trees could result in
downed trees and power lines resulting in power outages.

The return of cold air will also result in the development of
lake effect snow which will generally focus itself across the
Mohawk Valley. More on the lake effect snow event can be found
in the short term discussion below. Temperatures will fall back
into the single digits and teens for most by early Monday
morning.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
Key Messages:

- Strong winds continue on Monday with gusts up to 65 mph
  possible in some areas. Windy conditions will continue on
  Tuesday as well but not be as strong as on Monday.

- Lake effect snow will continue through mid week with locally
  heavy amounts especially for the western Mohawk Valley and
  southern portions of the Adirondacks.

- Bitter cold temperatures with increasing confidence of feels
  like temperatures below -15 to -20 F Monday and Tuesday
  nights especially for higher elevations.

Discussion:

A strong pressure gradient will be in place across the region
on Monday with forecast soundings suggesting winds at the top of
the boundary layer approach 60 kt at times. Deep mixing up to
this layer could lead to wind gusts between 45 and 60 mph across
most of the region on Monday with some localized gusts to 65
mph also possible. The strongest winds will likely occur within
the region of the Mohawk Valley, Capital District and Berkshires
due to channeled flow. High Wind Warnings and Wind Advisories
remain in effect with no changes at this time. These strong
winds along with the weight of snow and ice on trees could
result in downed trees and power lines resulting in power
outages. While strong winds will continue into Tuesday, the
pressure gradient will begin to wane so gusts look to generally
be in the 35 to 45 mph range. It is possible some wind
advisories may be needed for Tuesday.

The cold air and strong winds, along with a multi-lake
connection, will result in a band of lake-effect snow. Wind flow
generally in the 270-290 degree range will mostly direct this
band down the Mohawk Valley. Fragments of this band will likely
extend into the Hudson Valley, including the Capital District,
as well as western New England. Upslope snow showers will also
occur across the southern Greens and Berkshires. Snowfall rates
in excess of 1 inch per hour is likely to occur at times across
the western Mohawk Valley with the very strong winds leading to
near blizzard conditions at times. Snowfall amounts have
increased with this update with amounts exceeding 10 inches
across much of southern Herkimer County with 5 to 10 inches now
possible across western portions of Fulton and Montgomery
Counties. As a result, southern Fulton and Montgomery counties
have been upgraded to a Lake Effect Snow Warning. Light snowfall
amounts are possible within the Hudson Valley (a coating to 2
inches) with 2 to 5 inches of lake effect and upslope snow
across the Taconics into western New England.

As noted, much colder weather will result in highs both days
only reaching the teens and 20s with feels like temperatures
much lower than that. Lows both nights fall back into the
single digits to around 10 with below zero readings across the
Adirondacks. Feels like temperatures will fall below zero both
Monday and Tuesday night for many areas with the colder
readings (-15 to -20 degrees) across the higher elevations,
where some cold weather advisories may be needed later in time.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Key Messages:

- Bitter cold temperatures to persist through Thursday before
  moderating through the end of the week and into the weekend.

- Continuing to monitor the trends of a coastal system that
  could bring snow to portions of the region late Wednesday
  night through Thursday. Though the system looks to largely
  pass us by to the southeast, there is still about a 10-30%
  chance of 4" of snow or greater from the Capital District
  south and east.

Discussion:

Though the long term period opens with dry weather, conditions
will be rather uncomfortable as bitter cold temperatures
persist. With highs in the 10s-20s and wind gusts of 15 to 30
mph across much of the area, maximum apparent temperatures will
be widely in the single digits to 10s with pockets of low 20s in
the Mid-Hudson Valley. Lows Wednesday night will then fall
widely to the single digits with low 10s in the Mid-Hudson
Valley and -3 to 0 in portions of the Southwest Adirondacks,
though apparent temperatures will be closer to the true lows
considering winds will be decreasing during this time.

We are continuing to monitor the main chance of precipitation
for the long term period which comes late Wednesday night
through Thursday in the form of a northeast-tracking coastal low
pressure system. While the latest guidance indicates this
feature remaining off to our south and east, NBM probabilities
for at least 4" of snow remain relatively stagnant from the
previous iteration at ~10-30% from the Capital District south
and east. The highest probabilities for this accumulation lies
in Dutchess and Litchfield counties which will be closer in
proximity to the track of the low. We will continue to monitor
the situation closely as a slight shift north and west in the
system track could mean greater and more widespread snowfall for
our CWA, being that we are on the cold side of the storm.
However, regardless of the track of this storm, there is a
chance that most areas could see some snow showers during this
same period due to the track of an upper-level shortwave/weak
closed low through the region. But these should be relatively
light in nature as moisture looks somewhat limited within this
disturbance. Highs Thursday will still be rather cold, though a
few degrees warmer than Wednesday with upper 10s to 20s and
apparent temperatures primarily in the 10s. Lows Thursday night
will then fall to the single digits to 10s.

A much needed respite from winter weather comes at the end of
the week through the weekend as high pressure encompasses much
of the eastern CONUS. Joining the welcome tranquility will be
moderating temperatures and decreased wind speeds, making
conditions overall much more tolerable. Friday will see highs in
the upper 10s at higher elevations up to low 30s in the Mid-
Hudson Valley. Temperatures then gradually increase such that
highs rise into the mid/upper 20s to low and possibly even mid
30s by Sunday. Low temperatures Friday night and Saturday night
will remain in the single digits to 10s with lows Sunday
increasing to more widespread 10s.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
Through 18z Monday...Widespread precipitation continues with a
mix of freezing rain and rain. Snow and/or freezing rain at
KGFL through this evening. Precipitation comes to a gradual end
tonight after 00z from south to north. Conditions varying
between IFR and MVFR into this evening, then improving to VFR as
the weather system departs to the east.

Low level wind shear is still on track for this evening into the
end of the TAF period for all TAF sites as a southeast low
level jet between 35 to 50 knots at 2000 ft AGL moves across
eastern New York and western New England. Winds shift to the
west and increase to 12 to 25 knots this evening, with gusts
increasing through tonight between 30 to 40 knots developing
after 03z and continuing through the end of the TAF period.

Outlook...

Monday Night: High Operational Impact. Very Windy With Gusts To 41 kts. Chance of SHSN.
Tuesday: Moderate Operational Impact. Windy With Gusts To 37 kts. Chance of SHSN.
Tuesday Night: Low Operational Impact. Breezy. Slight Chance of SHSN.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Low Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Chance of SHSN.
Thursday Night: Low Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Breezy. NO SIG WX.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 7 PM EST this evening for CTZ001-
     013.
     Wind Advisory from 7 PM this evening to 7 PM EST Monday for
     CTZ001-013.
NY...Winter Weather Advisory until 7 PM EST this evening for NYZ052-
     053-059-064.
     Wind Advisory from 7 PM this evening to 7 PM EST Monday for
     NYZ032-033-041>043-059>061-064>066-082>084.
     Winter Storm Warning until 7 PM EST this evening for NYZ032-
     038-040-047>049-051-054-058-063.
     High Wind Warning from 7 PM this evening to 7 PM EST Monday
     for NYZ038>040-047>054-058-063.
     Lake Effect Snow Warning from 1 AM Monday to 6 AM EST
     Wednesday for NYZ032-038>040.
     Winter Storm Warning until 1 AM EST Monday for NYZ033-039-
     041>043-050-082>084.
     Winter Weather Advisory from 1 AM Monday to 6 AM EST Wednesday
     for NYZ033-082.
MA...Winter Storm Warning until 7 PM EST this evening for MAZ001-
     025.
     High Wind Warning from 7 PM this evening to 7 PM EST Monday
     for MAZ001-025.
VT...Wind Advisory from 7 PM this evening to 7 PM EST Monday for
     VTZ015.
     High Wind Warning from 7 PM this evening to 7 PM EST Monday
     for VTZ013-014.
     Winter Storm Warning until 1 AM EST Monday for VTZ013>015.

&&

SYNOPSIS...Rathbun/Speck
NEAR TERM...Rathbun
SHORT TERM...Rathbun
LONG TERM...Gant
AVIATION...Webb
Hazardous weather outlook, Feb 16, 3:40 PM EST, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
340 PM EST Sun Feb 16 2025

NYZ060-061-065-066-171200-
Western Columbia-Eastern Columbia-Western Dutchess-Eastern Dutchess-
340 PM EST Sun Feb 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST MONDAY...

This Hazardous Weather Outlook is for east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

NYZ041>043-083-084-VTZ015-171200-
Northern Saratoga-Northern Warren-Northern Washington-
Southeast Warren-Southern Washington-Eastern Windham-
340 PM EST Sun Feb 16 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST MONDAY...

This Hazardous Weather Outlook is for east central New York and
southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

MAZ001-025-NYZ047>049-051-054-058-063-171200-
Northern Berkshire-Southern Berkshire-Schoharie-Western Schenectady-
Eastern Schenectady-Western Albany-Eastern Rensselaer-Western Greene-
Western Ulster-
340 PM EST Sun Feb 16 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST MONDAY...

This Hazardous Weather Outlook is for western Massachusetts and
east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

NYZ050-VTZ013-014-171200-
Southern Saratoga-Bennington-Western Windham-
340 PM EST Sun Feb 16 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST MONDAY...

This Hazardous Weather Outlook is for east central New York and
southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

NYZ052-053-171200-
Eastern Albany-Western Rensselaer-
340 PM EST Sun Feb 16 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST MONDAY...

This Hazardous Weather Outlook is for east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

CTZ001-013-NYZ059-064-171200-
Northern Litchfield-Southern Litchfield-Eastern Greene-
Eastern Ulster-
340 PM EST Sun Feb 16 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST MONDAY...

This Hazardous Weather Outlook is for northwestern Connecticut and
east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

NYZ033-082-171200-
Hamilton-Northern Fulton-
340 PM EST Sun Feb 16 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST MONDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY TO
6 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

NYZ032-171200-
Northern Herkimer-
340 PM EST Sun Feb 16 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST MONDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM MONDAY TO 6 AM EST
WEDNESDAY...

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Advisory.
   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

NYZ039-171200-
Southern Fulton-
340 PM EST Sun Feb 16 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST MONDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM MONDAY TO 6 AM EST
WEDNESDAY...

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   High Wind Warning.
   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

NYZ038-040-171200-
Southern Herkimer-Montgomery-
340 PM EST Sun Feb 16 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST MONDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM MONDAY TO 6 AM EST
WEDNESDAY...

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   High Wind Warning.
   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

In the hours before

Local storm report, Feb 16, 2:56 PM EST, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
256 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     Freezing Rain    2 SSW Red Oaks Mill     41.63N 73.88W
02/16/2025  M0.32 Inch       Dutchess           NY   ASOS

            ASOS station KPOU Hudson Valley Regional
            Airport.

&&

CS
Local storm report, Feb 16, 2:58 PM EST, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
258 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     Freezing Rain    2 ESE Williamstown      42.70N 73.17W
02/16/2025  M0.11 Inch       Berkshire          MA   AWOS

            AWOS station KAQW North Adams
            Harriman-and-West Airport.

&&

CS
Local storm report, Feb 16, 2:59 PM EST, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Albany NY
259 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Freezing Rain    2 SW Pittsfield         42.43N 73.28W
02/16/2025  M0.26 Inch       Berkshire          MA   ASOS

            ASOS station KPSF Pittsfield Municipal
            Airport.

&&

CS
Local storm report, Feb 16, 5:02 PM EST, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
502 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     Freezing Rain    3 N Austerlitz          42.36N 73.47W
02/16/2025  M0.40 Inch       Columbia           NY   Trained Spotter

            0.4 inches of radial ice. Spotter reported
            tree branches are snapping.

&&

CS
Local storm report, Feb 16, 5:04 PM EST, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
504 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     Freezing Rain    Amsterdam               42.94N 74.19W
02/16/2025  M0.20 Inch       Montgomery         NY   Public

            Flat ice.

&&

CS
Special weather statement, Feb 16, 5:41 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Albany NY
541 PM EST Sun Feb 16 2025

NYZ060-061-065-066-170000-
Western Columbia-Eastern Columbia-Western Dutchess-
Eastern Dutchess-
541 PM EST Sun Feb 16 2025

...Slippery Travel This Evening...

A period of snow will return to the region this evening producing
a quick coating to 1 inch of snow. Temperatures will quickly fall
below freezing this evening resulting in slippery travel
conditions. We encourage motorists to exercise caution if
traveling this evening.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 cold/wind chill, 1 high wind. Local standard time, as filed.

High Wind, Northern Berkshire

When
February 16, 7:00 PM EST to February 17, 7:00 PM EST
Where
Northern Berkshire forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Numerous reports from an Amateur Radio Operator were provided to NWS Albany of downed trees that were blocking roadways as a result of high winds. Roads impacted included Route 23, Dublin Road, Lime Kiln Road, Summer Street, Old Cheshire Road, and Bull Hill Road.

Cold/Wind Chill, Northern Berkshire

When
February 17, 11:00 PM EST to February 18, 11:00 AM EST
Where
Northern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Wind chill values ranged from around negative 10 to negative 12.

Cold/Wind Chill, Southern Berkshire

When
February 17, 11:00 PM EST to February 18, 11:00 AM EST
Where
Southern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Wind chill values ranged from around negative 1 to negative 5.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2025Every state in 2025This day in weather historyWarnings in Massachusetts, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1239740, 1240104, 1240105.